I took 10mg of Lexapro daily for about two and a half years, from 2010 through part of 2012. My doctor prescribed it to me for GAD and health anxiety. I had a couple weeks of insomnia (I slept, but hardly and not well) but that was the only side effect I encountered. Lexapro made me feel normal again! Everyone around me could see a difference. I quit taking it, however, because I thought I was doing so well that I didn't need it anymore. I didn't talk to my doctor about quitting, just did it. I had a few strong bouts of anxiety after quitting, and would try to start it back, but didn't take it regularly. Long story short, I haven't been on Lexapro regularly for over one year.
I just started seeing a new GP and had my annual physical last week, which I passed with flying colors. No concerns or issues whatsoever. I talked to her about my increasing anxiety (promotion at work has put me into a more stressful role and my husband has just started law school and had to quit his job). She asked how the Lexapro worked for me and I told her the story above, and how I quit taking it because I didn't feel like it was doing anything for me anymore. She wanted me to try Lexapro again since it worked so well before, and has been so long since I have taken it. She started me on 10mg daily and I have a visit with her in two months to talk about possibly upping the dosage.
My side effects this go round have been AWFUL. I cannot sleep, I had a panic attack last night and horrible nausea. I was so chilled I laid on the couch under a blanket all night and have no appetite. I know I'm not sick - I just had a physical and I've taken my temperature several times. I know it's not something I ate, as my husband and I have eaten the same meals the past two days and he's just fine. Between the not sleeping and the nausea/chills, I'm guessing it has to be restarting Lexapro. Is this normal, to have worse side effects after restarting a drug? Should I talk to my doctor or just give it some time to pass? I know the side effects are temporary, I just didn't experience this many last time.